Jump to content

jflw: Cymbalta Brain Zaps


jflw

Recommended Posts

Hello,  I was put on Cymbalta  about a year ago for PVC's along with a beta blocker.  (no history of depression or anxiety diagnosis)   The  PVC's went away, but moderate, continuous, and unsettling dizziness seemed to take over.  All diagnostic tests negative. We tried various different Beta blockers, but none took care of constant dizziness.  About 2 months ago, my doctor told me to quit taking Cymbalta and gave me Lyrica instead "to see".  After about a day or so, my dizziness was alittle better, but I got these wierd little "strikies" at the base of my skull with increased tinnitus..almost audible to me. ...especially later in day when I move my eyes or head.       They got worse the next day so I took a Cymbalta 60mg  if by chance it would help.  They went away  in about 6 hours and dizziness returned.  I asked my doctor about the  "brain zaps" (found out later that is what they were called) and he acted like I was crazy...  "never heard of them"     So, he has now referred me to a neurologist for "atypical migraines" which takes like 4 months to get into.  In the mean time I have tried to get off of Cymbalta on my own.  I have decreased dose (by removing beads) and spread doses out over a couple days for about the last month.    Now it takes 2 to 3 days before these terrible brain zaps  return.  As far as I can tell I do not have any other symptoms of WD other than maybe difficulty to sleep.  My questions are:  1.  Can I expect to have more WD symptoms after the zaps go away?     2. When a person goes sorta fast or cold turkey, (Haven't taken a pill since Sunday)  will the zaps get less soon....or are they with me for months?     

 

Thanks for any advice.  I have found this site quite informative and really feel for the issues that these antidepressants have caused.   

Link to post
  • Altostrata changed the title to jflw Cymbalta Brain Zaps
  • Administrator

Hello, jflw.

 

I moved your topic to the Introductions forum.

 

You are getting withdrawal symptoms when you reduce Cymbalta. Your doctor is wrong and should know better. You may wish to find a new doctor.

 

Whatever amount of Cymbalta you were taking last, cold turkey is a terrible idea. If you now have brain zaps, your nervous system is saying you made a mistake. If I were you, I'd take 10 beads of Cymbalta right away.  For the time being, be sure to take Cymbalta at the same time each day.

 

What has been your tapering schedule this time around?

 

PS Please note your screen name is all lower-case. We don't permit all upper-case screen names.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Thanks for the reply and putting my post in the correct place.  Before I found this forum, I just started tapering on my own since it seemed like a good idea after I found I couldn't just stop it.  I started about a month ago and basically cut my dose by 10 percent or so....but didn't take another dose till I felt the brain zaps again....  which could be 2 or 3 days.  I will probably adjust back to everyday and take a more directed taper (count the beads).  Problem is, when I start back on the Cymbalta, my dizziness returns which is almost equally hard to deal with.  At least I have some answers  to what is going on and a reason my brain has been electrified...which is scary when you dont know what it is.    I am very grateful for this site in educating me on this.   My dose per day was the 60mg.

Link to post
  • Administrator

If I were you, I would try 10 beads, you don't need to go back to a whole dose. 10 beads may be enough to stop the withdrawal symptoms but not trigger the adverse reaction.

 

See About reinstating and stabilizing to reduce withdrawal symptoms

 

Also see

 

Skipping doses is a terrible way to taper. Don't do that, either.

 

Please let us know how you're doing.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • ChessieCat changed the title to jflw: Cymbalta Brain Zaps

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy